MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Contamination /Decontamination Problem (2895); Communication or Transmission Problem (2896); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the telemetry transmitter had inaccurate ecg readings and was missing information.They tried changing the batteries and the leads, but the issue persisted.The transmitter was not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field contain no information (ni) for the concomitant medical device: d10.Attempt #1: 05/18/2023 emailed bme for the concomitant medical device: no reply was received.Attempt # 2: 05/24/2023 emailed bme for the concomitant medical device: no reply was received.Attempt # 3: 05/30/2023 emailed bme for the concomitant medical device: response was received "unknown.".Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the transmitter: cns: model #: ni; serial #: ni; device manufacturer data: ni; unique identifier (udi) #: ni; returned to nihon kohden: na.Org: model #: ni; serial #: ni; device manufacturer data: ni; unique identifier (udi) #: ni; returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter had inaccurate ecg readings and was missing information.This device was not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the telemetry transmitter had inaccurate ecg readings and was missing information.They tried changing the batteries and the leads, but the issue persisted.The transmitter was not in patient use.Investigation summary: evaluation of the returned device was able to confirm that the device was experiencing intermittent signal loss.Fluid intrusion was observed inside of the device and it was missing the battery cover.The initial report of missing and incorrect data was not observed.Due to the fluid intrusion, it is likely that the hardware was damaged, and it is likely the cause of the signal loss and reported data issues.Fluid intrusion would be a result of use error as transmitters are not waterproof devices.
 
Event or Problem Description

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17125729
Report Number8030229-2023-03588
Device Sequence Number6448926
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS; ORG; ORG
Patient SexUnknown